Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Epileptic, neurosurgery to remove AVM, fluttering in the chest, anxiety, restlessness, anger, feeling adrenaline, obsessive thoughts, on frisium, sodium valporate, trgretol

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I am epilemtic, following neurosurgery for removal of a large AVM 6 years ago. For 6 years I have been taking 30 mg frisium twice daily, 300 sodium valporate, and 350 mg of trgretol. I have no had a seisure since then. In the last two weeks I have began to experience fluttering in the chest, anxiety, restleness, anger, weepiness, feeling adrenalised, obessive thoughts and generally feeling very unwell. Can you tell me if its what I think - medication problems? Thank you.
Posted Thu, 12 Apr 2012 in Mental Health
Answered by Dr. Ashish Mittal 5 hours later

Thanks for your query.

According to your brief history, I have noted the following points.

1. You developed seizures following surgical treatment of AVM.
2. You seizures are well controlled on medication since 6 years.
3. Currently you developed anxiety, restlessness, anger, chest discomfort, obsessive thoughts and other symptoms since 6 weeks.

The current symptoms which you have noticed appears less likely to be drug induced. It would have appeared long ago, if drugs were the cause when they were started.After a period of 6 years with those medications, I do not find a reason to suspect them to be causing the symptoms now.

However, as you are seizure free, consult your primary physician / neurologist. You may consider to reduce the doses of anti-epileptic drugs under their guidance.

The current symptoms indicate towards anxiety disorder. An as explained not related to the medications. They can can occur to any person. Consult and discuss with a psychiatrist. It will be of immense help to you.

Hope my answer are adequate and informative. I will be available for followup query.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor